MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN SMITH+NEPHEW DEV; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. UNKN SMITH+NEPHEW DEV; SAW, POWERED, AND ACCESSORIES
Model Number 72202961
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up or inspection, an unknown device was heating up.There was a s+n back-up device available and no delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.Insufficient product identification information was provided and thus a complaint history review could not be conducted.Insufficient product identification information was provided and thus a risk management review could not be conducted.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Correction in g4 (510k).
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).B5 and d4: updated.Internal complaint reference case-(b)(4).H10: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Per an additional response from the complainant, it was confirmed that the correct part number belongs to a videoarthroscope and that the overheating that was initially reported was a mistake, the correct malfunction that took place was a cracked lens and a light adapter that was loose, these malfunctions have not concluded in any damage/intervention to a patient in the past.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that during set up or inspection, a videoarthroscope was cracked or had the light adapter loose.There was a s+n back-up device available and no delay was reported.There was no patient involvement.

Brand Name
UNKN SMITH+NEPHEW DEV
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15746739
Report Number3003604053-2022-00066
Device Sequence Number6241596
Product Code HAB
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202961
Device Catalogue Number72202961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer06/05/2023
06/15/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date06/06/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown